Alert archive / California / Wind Advisories in 2008
Wind Advisory 44, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jan 26, 2008, 1:02 PM PST for 4 counties in California. It took effect at Jan 26, 2008, 10:00 PM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2008, 1:02 PM PST (21:02 UTC)
- In effect from
- Jan 26, 2008, 10:00 PM PST
- Expired
- Jan 27, 2008, 10:00 PM PST
- In force
- 24 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1502 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 262102 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 102 PM PST SAT JAN 26 2008 ...STRONG LOW PRESSURE WILL DEVELOP OFF THE COAST AND MOVE INLAND SUNDAY EVENING. STRONG AND GUSTY WINDS WILL DEVELOP OVERNIGHT AND CONTINUE AT TIMES THROUGH SUNDAY... CAZ042-043-048-050-057-270515- /O.NEW.KSGX.WI.Y.0044.080127T0600Z-080128T0600Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- 102 PM PST SAT JAN 26 2008 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SUNDAY. SOUTH TO SOUTHEAST WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 35 MPH WILL BE POSSIBLE AFTER 10PM THIS EVENING...BECOMING SOUTH TO SOUTHWEST ON SUNDAY. STRONGER WIND GUSTS TO 45 MPH WILL BE POSSIBLE IN THE SANTA ANA MOUNTIANS AND FOOTHILLS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ060-270515- /O.NEW.KSGX.WI.Y.0044.080127T0600Z-080128T0600Z/ APPLE AND LUCERNE VALLEYS- 102 PM PST SAT JAN 26 2008 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SUNDAY. SOUTHEAST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH WILL BE POSSIBLE AFTER 10 PM THIS EVENING...BECOMING SOUTH TO SOUTHWEST ON SUNDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ058-270515- /O.NEW.KSGX.WI.Y.0044.080127T0600Z-080128T0600Z/ SAN DIEGO COUNTY MOUNTAINS- 102 PM PST SAT JAN 26 2008 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SUNDAY. SOUTHEAST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS AFTER 10 PM THIS EVENING WILL BECOME SOUTH TO SOUTHWEST ON SUNDAY AND INCREASE TO 30 TO 40 MPH AT TIMES WITH GUSTS 45 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JAD
4 follow-up statements
000 WWUS76 KSGX 270454 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 854 PM PST SAT JAN 26 2008 ...STRONG WINDS AHEAD OF LOW PRESSURE OFF THE COAST WILL SPREAD INTO SOUTHERN CALIFORNIA TONIGHT AND CONTINUE THROUGH SUNDAY... CAZ042-043-048-050-057-271600- /O.CON.KSGX.WI.Y.0044.080127T0600Z-080128T0600Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- 854 PM PST SAT JAN 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY. SOUTH TO SOUTHEAST WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH ARE LIKELY TONIGHT. THE WINDS SHIFT SOUTHWEST ON SUNDAY. STRONGER WIND GUSTS TO 50 MPH WILL BE POSSIBLE IN THE SANTA ANA MOUNTAINS AND FOOTHILLS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN TOPPLE TREES AND POWER LINES. $$ CAZ060-271600- /O.CON.KSGX.WI.Y.0044.080127T0600Z-080128T0600Z/ APPLE AND LUCERNE VALLEYS- 854 PM PST SAT JAN 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY. SOUTHEAST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH ARE LIKELY TONIGHT...BECOMING SOUTH TO SOUTHWEST ON SUNDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ058-271600- /O.CON.KSGX.WI.Y.0044.080127T0600Z-080128T0600Z/ SAN DIEGO COUNTY MOUNTAINS- 854 PM PST SAT JAN 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY. SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE LIKELY TONIGHT. THE WINDS WILL SHIFT TO THE SOUTHWEST ON SUNDAY AND INCREASE TO 30 TO 40 MPH AT TIMES WITH GUSTS 50 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN TOPPLE TREES AND POWER LINES. $$ MOEDE
000 WWUS76 KSGX 271516 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 716 AM PST SUN JAN 27 2008 ...STRONG WINDS AHEAD OF LOW PRESSURE OFF THE COAST WILL SPREAD INTO SOUTHERN CALIFORNIA TONIGHT AND CONTINUE THROUGH SUNDAY... CAZ042-043-048-050-057-272330- /O.CON.KSGX.WI.Y.0044.000000T0000Z-080128T0600Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- 716 AM PST SUN JAN 27 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 55 MPH ARE LIKELY THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN TOPPLE TREES AND POWER LINES. $$ CAZ060-272330- /O.CON.KSGX.WI.Y.0044.000000T0000Z-080128T0600Z/ APPLE AND LUCERNE VALLEYS- 716 AM PST SUN JAN 27 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH ARE LIKELY THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ058-272330- /O.CON.KSGX.WI.Y.0044.000000T0000Z-080128T0600Z/ SAN DIEGO COUNTY MOUNTAINS- 716 AM PST SUN JAN 27 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE LIKELY THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN TOPPLE TREES AND POWER LINES. $$
000 WWUS76 KSGX 280243 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 643 PM PST SUN JAN 27 2008 CAZ042-043-048-050-057-280345- /O.CAN.KSGX.WI.Y.0044.000000T0000Z-080128T0600Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- 643 PM PST SUN JAN 27 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELED THE WIND ADVISORY. $$ CAZ060-280600- /O.CON.KSGX.WI.Y.0044.000000T0000Z-080128T0600Z/ APPLE AND LUCERNE VALLEYS- 643 PM PST SUN JAN 27 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH ARE LIKELY THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ058-280600- /O.CON.KSGX.WI.Y.0044.000000T0000Z-080128T0600Z/ SAN DIEGO COUNTY MOUNTAINS- 643 PM PST SUN JAN 27 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE LIKELY THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN TOPPLE TREES AND POWER LINES. $$ MOEDE
000 WWUS76 KSGX 280557 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 957 PM PST SUN JAN 27 2008 CAZ060-280700- /O.EXP.KSGX.WI.Y.0044.000000T0000Z-080128T0600Z/ APPLE AND LUCERNE VALLEYS- 957 PM PST SUN JAN 27 2008 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... WINDS HAVE DECREASED BELOW ADVISORY LEVELS THIS EVENING. MORE STRONG WINDS ARE EXPECTED MONDAY...AND WIND ADVISORIES MAY BE NEEDED THEN. $$ CAZ058-280700- /O.EXP.KSGX.WI.Y.0044.000000T0000Z-080128T0600Z/ SAN DIEGO COUNTY MOUNTAINS- 957 PM PST SUN JAN 27 2008 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... GUSTY WINDS WILL CONTINUE TONIGHT FROM 20 TO 30 MPH. SEE THE WINTER STORM WARNING FOR DETAILS. STRONGER WINDS ARE EXPECTED MONDAY BEHIND THE COLD FRONT...AND WIND ADVISORIES MAY BE NEEDED THEN. $$ MOEDE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 26, 9:30 AM PST, 3 hours 32 minutes earlier.
Area forecast discussion, Jan 26, 9:30 AM PST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST SAT JAN 26 2008
.SYNOPSIS...A DEEP UPPER-LEVEL LOW OFF THE COAST WILL DRAW
SUBTROPICAL AIR NORTHWARD TODAY. LIGHT RAIN IS EXPECTED TO DEVELOP
LATE THIS AFTERNOON...THEN INCREASE IN INTENSITY TONIGHT ALONG WITH
GUSTY WINDS. WINTER STORM CONDITIONS WILL LIKELY MAKE TRAVEL VERY
DIFFICULT AT HIGHER ELEVATIONS IN THE NORTHERN MOUNTAIN AREAS
OVERNIGHT...WHILE HEAVY RAIN IS POSSIBLE AT LOWER ELEVATIONS. THE
HEAVY SHOWERS AND POSSIBLE THUNDERSTORMS WILL CONTINUE INTO SUNDAY
NIGHT...THEN TAPER OFF MONDAY...BUT COOL WEATHER WILL CONTINUE WITH
SCATTERED SHOWERS POSSIBLE THROUGH EARLY NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
IR SATELLITE IMAGERY SHOWS A COLD UPPER LOW CENTER CONTINUING TO
DROP SOUTH NEAR 33N/132W OR ABOUT 725 MILES W OF POINT CONCEPTION.
BAROCLINIC LEAF STRETCHES ALMOST NORTH-SOUTH WELL OFF THE COAST.
FARTHER SOUTH IR ENHANCEMENT IS RAPIDLY INCREASING TO NEAR 30N/188W
OR ABOUT 240 MILES SW OF SAN DIEGO. THIS ENHANCEMENT IS OCCURRING
JUST TO THE SOUTH OF THE CORE OF THE SUBTROPICAL JET. CLOSER TO
HOME AT 1630Z...VISIBLE IMAGERY SHOWS SKIES ARE CLEAR OVER NORTHERN
PORTIONS OF THE CWA WHILE HIGH CLOUDS ARE THICKENING OVER SAN DIEGO
COUNTY. NWS RADAR IS BEGINNING TO DETECT LIGHT ECHOES NOW SOUTH OF
TIJUANA MOVING NE. THE SURFACE PRESSURE GRADIENTS ARE WEAK AND
WINDS MOSTLY LIGHT EXCEPT FOR EASTERN SECTIONS OF THE MOUNTAINS
WHERE SOME EAST WINDS HAVE BEGUN TO GUST OVER 20 MPH. TEMPERATURES
WERE MOSTLY IN THE 40S AND 50S.
LITTLE CHANGE IN PREVIOUS THINKING AT THIS TIME BASED ON CURSORY
ANALYSIS OF THE LATEST 12Z MODEL DATA. IT APPEARS THAT RAIN WILL
OVERSPREAD THE AREA FROM THE SW LATER TODAY AS WARMER AND MORE MOIST
AIR FROM THE S...OVERRUNS THE COOLER AIR OVER SOCAL. IT WILL NOT BE
AS CLEAR CUT FOR NORTHERN MOUNTAIN AREAS. IF LOWER LEVEL WINDS
BACK ENOUGH...THE SNOW LEVEL MAY REMAIN AT OR BELOW RESORT LEVELS
UNTIL LATER TONIGHT OR SUN MORNING. THAT COULD MEAN MORE HEAVY SNOW
BEFORE THE SNOW LEVEL LIFTS SUNDAY MORNING. IN ANY CASE...THE RAIN
AND SNOWFALL WILL BE HEAVY AND LIKELY TO CAUSE PROBLEMS SO A WINTER
STORM WARNING WILL BE ISSUED FOR TONIGHT. FOR THE SAN DIEGO COUNTY
MOUNTAINS...HEAVY SNOWFALL IS NOT EXPECTED UNTIL POSSIBLY LATE ON
SUN OR SUN NIGHT.
THE UPPER-LEVEL LOW OFF THE COAST MAKES IT TO ABOUT 32N LATER
TONIGHT BEFORE IT EJECTS TO THE NE AND ENDS UP NEAR POINT CONCEPTION
BY SUN EVENING. THE MODELS EJECT A LOBE OF VORTICITY FROM THE LOW
TONIGHT...WHICH ENHANCES THE PRECIPITATION AND THE WINDS OVER SOCAL.
WIND ADVISORIES MAY BE NEEDED OVER MOST OF THE FORECAST AREA AFTER
10 PM PST BASED ON MODEL GUIDANCE. GUSTY WINDS AND PERIODS OF RAIN
ARE LIKELY TO CONTINUE THROUGH SUN AND INCREASE AGAIN WITH A CHANCE
OF THUNDERSTORMS AS THE COLD UPPER LOW CENTER MOVES CLOSER TO THE
COAST SUN NIGHT. MAIN UPSLOPE ENHANCEMENT OF PRECIPITATION WILL BE
FOR THE TRANSVERSE RANGES (S FACING SLOPES) TONIGHT THROUGH SUN...
SHIFTING TO THE PENINSULAR RANGES (WEST FACING SLOPES) BY SUN NIGHT
AND CONTINUING THROUGH MON.
THE MAIN MECHANISM FOR PRECIPITATION TONIGHT WILL BE OVERRUNNING...
ENHANCED BY SOME UPSLOPE FLOW...WHILE INSTABILITY AND UPSLOPE FLOW
DOMINATES SUN AND SUN NIGHT. THIS WILL BE ENHANCED BY A PERIOD
STRONG OF SYNOPTIC LIFT SUN NIGHT AS THE MAIN SYSTEM AND JET MAX
MOVES THROUGH. MOIST WESTERLY FLOW WILL KEEP PRECIPITATION GOING ON
THE WEST SLOPES MON...BUT IT SHOULD TAPER OFF ELSEWHERE. RAINFALL
SHOULD BE SUBSTANTIAL TO HEAVY MOST AREAS. SEE LATEST FFASGX FOR
DETAILS.
&&
261530Z...VARIABLE AMOUNTS OF MID AND HIGH CLOUDS WITH BASES MOSTLY
AT OR ABOVE 8000 FEET MSL WILL COVER THE AREA THROUGH THIS
AFTERNOON. EXPECT BASES TO LOWER LATE THIS AFTERNOON AND EVENING TO
BETWEEN 3000 AND 5000 FEET AS MAIN BAND OF CLOUDS AND SHOWERS OFF
THE COAST MOVES TOWARDS THE COAST. BASES WILL CONTINUE TO LOWER
THROUGH THE EVENING ALONG WITH RAIN SPREADING OVER THE AREA. BASES
SHOULD LOWER TO BETWEEN 1000 AND 2500 FEET MSL. VISIBILITIES SHOULD
LOWER TO 1 TO 3 MILES IN MODERATE TO HEAVY RAIN AT TIMES THROUGH THE
NIGHT. SHOWERS...HEAVY AT TIMES...WILL CONTINUE THROUGH THE
AFTERNOON ON SUNDAY.
GUSTY SOUTH TO SOUTHWEST WINDS SHOULD ALSO BE EXPECTED THIS EVENING
AND OVERNIGHT AT COASTAL AIRPORTS SUCH AS KSAN AND KSNA. THE WIND
SHOULD BECOME MORE SOUTHWESTERLY ON SUNDAY BUT REMAIN GUSTY THROUGH
SUNDAY NIGHT. HORTON
&&
.MARINE...
261530Z...STRONG GUSTY WINDS WILL DEVELOP IN THE COASTAL WATERS
TONIGHT THROUGH SUNDAY MORNING. WINDS ARE EXPECTED TO BE 25 TO 30 KT
WITH GUSTS TO 35 TO 40 KT. SOME DECREASE IN THE WIND SUNDAY MORNING
BUT WIND SHOULD PICK UP AGAIN SUNDAY EVENING AND NIGHT. HEAVY RAIN
WILL DEVELOP TONIGHT THROUGH SUNDAY MORNING WITH SHOWERS THROUGH
MONDAY AFTERNOON. AN UNSTABLE AIR MASS WILL MOVE OVER SUNDAY WITH
THE POTENTIAL FOR THUNDERSTORMS AND FUNNEL CLOUDS OR WATERSPOUTS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH FROM THIS EVENING THROUGH SUNDAY EVENING. SEE
LAXFFASGX.
WINTER STORM WATCH FROM THIS EVENING THROUGH SUNDAY EVENING FOR
THE SAN BERNARDINO COUNTY MOUNTAINS.
SPECIAL WEATHER STATEMENT...SEE LAXSPSGX.
PZ...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 7 PM PST THIS
EVENING FOR COASTAL WATERS FROM SAN MATEO POINT TO THE
MEXICAN BORDER AND OUT 30 NM-WATERS FROM SAN MATEO POINT TO
THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN
CLEMENTE ISLAND.
GALE WARNING FROM 7 PM THIS EVENING TO 7 AM PST SUNDAY FOR
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
AND OUT 30 NM-WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
ISLAND.
MARINE WEATHER STATEMENT. SEE LAXMWSSGX.
&&
PUBLIC...JAD
AVIATION/MARINE...HORTON
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Jan 26, 4:00 AM PST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST SAT JAN 26 2008 CAZ042-043-048-050-055-056-057-058-060-061-062-271200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PST SAT JAN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. A STRONG PACIFIC LOW PRESSURE SYSTEM WILL AFFECT THE AREA TONIGHT INTO MONDAY WITH HEAVY RAIN...GUSTY WINDS...AND MOUNTAIN SNOW. .DAY ONE... TODAY THROUGH TONIGHT. * FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TONIGHT. HEAVY RAIN COULD CAUSE DEBRIS FLOWS...ESPECIALLY IN THE BURN AREAS. SEE LAXESFSGX FOR DETAILS. * A WINTER STORM WATCH IS IN EFFECT FOR THE SAN BERNARDINO MOUNTAINS TONIGHT. * VERY STRONG WINDS ACROSS ALL AREAS THIS AFTERNOON THROUGH THROUGH TONIGHT OVER THE COASTAL WATERS. SMALL CRAFT ADVISORIES AND GALE WARNINGS ARE IN EFFECT. SEE LAXCWFSGX. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. * HEAVY RAIN CONTINUES INTO SUNDAY MORNING WITH FLASH FLOODING AND DEBRIS FLOWS...ESPECIALLY IN THE BURN AREAS. SEE LAXESFSGX FOR DETAILS. * A WINTER STROM WATCH IS IN EFFECT FOR THE SAN BERNARDINO MOUNTAINS SUNDAY. * VERY STRONG WINDS ACROSS ALL AREAS THROUGH SUNDAY. OVER THE COASTAL WATERS...SMALL CRAFT ADVISORIES AND GALE WARNINGS ARE IN EFFECT. SEE LAXCWFSGX. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MACKECHNIE
In the hours before
Special weather statement, Jan 26, 11:45 AM PST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 1145 AM PST SAT JAN 26 2008 CAZ042-043-048-050-055>058-060>062-270100- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1145 AM PST SAT JAN 26 2008 ...STRONG PACIFIC STORM SYSTEM EXPECTED THIS EVENING THROUGH SUNDAY... THE LOW PRESSURE SYSTEM WILL MOVE CLOSER TO SOUTHERN CALIFORNIA TODAY AND DRAW IN TROPICAL MOISTURE FROM THE SOUTH. THIS WILL BRING PERIODS OF HEAVY RAIN TONIGHT AND SUNDAY. TWO OR THREE INCHES OF RAIN COULD FALL AT THE COAST...AND HIGHER AMOUNTS...FOUR TO SIX INCHES...WITH ISOLATED EIGHT INCH TOTALS...COULD FALL ON SOUTH AND SOUTHWEST FACING MOUNTAIN SLOPES. THIS WILL BRING A THREAT OF FLASH FLOODING AND DEBRIS FLOWS...ESPECIALLY IN AND NEAR THE RECENTLY BURNED AREAS. THE SNOW LEVEL WILL BE 6000 TO 6500 FEET TONIGHT...THEN SLOWLY LOWER TO 5000 FEET BY SUNDAY AFTERNOON. HEAVY RAINS BELOW 6000 FEET COULD COMBINE WITH MELTING SNOW TO ALSO PRODUCE FLOODING. ABOVE 6000 FEET...VERY HEAVY SNOWFALL WILL BE POSSIBLE...POSSIBLY TWO OR MORE FEET. STRONG SOUTHWEST WINDS WILL LIKELY ACCOMPANY THE RAIN AND SNOW...WITH GUSTS OF 45 TO 55 MPH POSSIBLE IN AND BELOW CANYONS AND PASSES. THIS WILL CAUSE BLOWING SNOW...REDUCING VISIBILITY TO NEAR ZERO AT TIMES. WATERSPOUTS WILL BE POSSIBLE OFF THE COAST SUNDAY. BY LATE SUNDAY...RAINFALL RATES WILL LOWER...BUT SHOWERS COULD CONTINUE AT TIMES INTO MONDAY. PEOPLE WITH OUTDOOR INTERESTS OR IN FLOOD PRONE AREAS SHOULD PREPARE FOR THE EXPECTED HEAVY RAIN TONIGHT THROUGH SUNDAY. PURPURA
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 8:46 PM PST | Winter Storm Watch | SGX | San Bernardino | 16 hr |
| Jan 26, 2:36 AM PST | Marine Weather Statement | SGX | 43 hr | |
| Jan 26, 12:31 PM PST | Winter Storm Watch | SGX | San Diego | 25 hr |
| Jan 26, 12:31 PM PST | Winter Storm Warning | SGX | Riverside, San Bernardino, San Diego | 45 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.